IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Non-Time Additive Utility Optimization - the Case of Certainty

  • Peter Bank

    (Humboldt University Berlin)

  • Frank Riedel

    (Humboldt University Berlin)

We study the intertemporal utility maximization problem for Hindy- Huang-Kreps utilities. Necessary and sufficient conditions for optimality are given. An explicit solution is provided for a large class of utility functions. In particular, the case of separable power utilities with a finite time horizon is solved explicitly.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://128.118.178.162/eps/ge/papers/9811/9811002.ps.gz
Download Restriction: no

File URL: http://128.118.178.162/eps/ge/papers/9811/9811002.pdf
Download Restriction: no

Paper provided by EconWPA in its series GE, Growth, Math methods with number 9811002.

as
in new window

Length: 18 pages
Date of creation: 27 Nov 1998
Date of revision:
Handle: RePEc:wpa:wuwpge:9811002
Note: Type of Document - LaTex/; prepared on IBM PC - PC-TEX; to print on HP/PostScript; pages: 18; figures: none
Contact details of provider: Web page: http://128.118.178.162

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Sundaresan, Suresh M, 1989. "Intertemporally Dependent Preferences and the Volatility of Consumption and Wealth," Review of Financial Studies, Society for Financial Studies, vol. 2(1), pages 73-89.
  2. G. Constantinides, 1990. "Habit formation: a resolution of the equity premium puzzle," Levine's Working Paper Archive 1397, David K. Levine.
  3. Hindy, Ayman & Huang, Chi-fu & Kreps, David, 1992. "On intertemporal preferences in continuous time : The case of certainty," Journal of Mathematical Economics, Elsevier, vol. 21(5), pages 401-440.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpge:9811002. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.